Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Neck pain radiating to thumb, taking Topamax. Can medication cause vomiting?

User rating for this question
Answered by

Spine Surgeon
Practicing since : 1998
Answered : 116 Questions
I have neck pain radiating down my right arm into my thumb and first two fingers. I have been taking the following topamax 200mg for migraines, 100mg lyrica, 60mg cymbalta, 8mg tizanidine. No one has been able to reduce the pain. MRI cannot be done as I have cervical spondylosis,kyphosis. Can taking all these meds cause me to vomit? I have tried everything to help with the pain: PT, Chiropractor, Massage, Accupuncture, Medications, Spinal Injections, Epidurals, Nerve Blocks.
Posted Wed, 12 Sep 2012 in Medicines and Side Effects
Answered by Dr. S K Mishra 2 hours later

Thanks for the query.

I have gone through the details submitted with diligence and I understand your concern. However I would be in a better position to answer your queries if you can provide the following information:
1. You mentioned "images show just cervical spondylosis / kyposis" - What images you have? X-rays??
2. For what problem are you using the cord stimulator?

If the images are only X-rays, you can undergo Multi Detector Computed Tomography (MDCT) cervical spine scan (64 slices or above). This may show disc bulges and osteophytes. We can be able to address the issue accordingly.

As far as vomiting is concerned, yes, the drugs you are on, can induce nausea/vomiting. If you are facing vomiting spells, please report back to your doctor.

Hope this answers your query. Let me know if you have further concerns.

Above answer was peer-reviewed by
Follow-up: Neck pain radiating to thumb, taking Topamax. Can medication cause vomiting? 19 hours later
I had an MRI done prior to having the spinal cord implanted for my lower spine. I have nerve issue in my left leg in which the spinal cord stimulator helps me with. The MRI did not show much in the cervical spine for compression, just arthritis and reversal of curvature in my neck etc. I also have had a ct scan done but nothing shows up on that as well. Same as what mri showed. Pain is awful. Thank you for answering my question.
Answered by Dr. S K Mishra 32 hours later
Thank you for writing back.
Please do get back if you have any additional concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor